Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Getting Neuropathy When You Have Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

...you to talk to people who understand what you are goingthrough and can share your frustrations and applaud your successes. References Highleyman, L. (2002). Peripheral Neuropathy. Bulletin of ExperimentalTreatments for AIDS: Retrieved July 2003 from www.thebody.com/sfaf/winter02/pn.html Venkat K. and Florian P. (2005). Neurological complications of HIV/AIDS. Bulletin of Experimental Treatments for AIDS : Retrieved October 2006from...
Ask the Experts

Neuropathy from Statins or Hiv or Hiv meds???

How do I know what is causing my neuropathy? I have been with Hiv/Aids for 20 years, on meds the entire time, and on statins for 3 years. The neuropathy started about 1 year ago. How do I know what is causing it??? I have heard it could be the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...good HIV providers in the Dallas area so if you are not satisfied with your care you may want to ask other patients or local AIDS organization who they recommend for a consultation or to switch providers. KH Read more »

neuropathy from hiv or drugs

is my neropathy from my hiv or my drugs that i am taking for hiv....?
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Thank you for your post.Both HIV itself and some HIV medications (mostly d4T and ddI) can cause peripheral neuropathy. If you're having pain in your feet or hands, you should discuss this with your doctor.BY Read more »

Is this HIV-related neuropathy?

I've been to three neurologist regarding neurological pain, itching and burning and still don't think I'm getting the correct assessment.I tested positive two plus years ago. My viral load is 30,000 and T-Cells are 455. I haven't been on meds for...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...From your description I doubt you have standard HIV related or drug related peripheral neuropathy. Perhaps you would benefit from seeing a good dermatologist with some HIV experience. Seeing a good dermatologist may ultimately Read more »

HIV optic nerve neuropathy

It's been 10 (or more)months since I was diagnosed with HIV optic-nerve neuropathy. The recommended treatment is a regimen being used for idiopathic or demyelinative optic neuritis. This involves 1.5 grams of methyl-prednisolone given...
Rick Stryker, M.D., M.P.H.

Response from Rick Stryker, M.D., M.P.H.

University of California Los Angeles School of Medicine
...concern compared to protecting your sight. Steroids are an important part of the treatment for several diseases in persons with HIV, including PCP. Depending on your overall immune function (and you don't give details on your viral load or CD4+... Read more »
Articles
The Well Project

HIV/AIDS, Neuropathy, Painkillers (My Personal Hell)

... Well, where do I start!? I guess pain ... physical and mental. One of the situations that we face with HIV/AIDS is pain ... from neuropathy, aging, etc., etc. I myself was on pain medication -- exactly, Oxycodone. Well, 8 years ago when Read more »
The Body PRO

Peripheral Neuropathy Still Common Among HIV-Infected Patients on HAART; Risk May Increase With Age

...1 We used data from the ALERT study, a large metastudy of participants who are enrolled in randomized trials in the ACTG [AIDS Clinical Trials Group]. We primarily focused on naive patients: We looked at what sort of neuropathic signs and... Read more »
U.S. Centers for Disease Control and Prevention

Controlled Trial of High-Concentration Capsaicin Patch for Treatment of Painful HIV Neuropathy

... There are limited effective treatments for the painful condition HIV-associated distal sensory polyneuropathy (HIV-DSP). Capsaicin desensitizes cutaneous nociceptors resulting in reduced pain. The authors reported on a placebo-controlled Read more »
The Body PRO

HIV-Related Peripheral Neuropathies and Their Treatment

...Authored by Justin McArthur View the original abstract Justin McArthur from Johns Hopkins provided an overview of HIV-related neuropathy in his State-of-the-Art Lecture (L8). The important impact that peripheral neuropathy makes on quality... Read more »
Connect With Others

HIV Optic Neuropathy

Posted by toper3
...Has anyone hear of this Eye condition? Has anyone ever had problems with there eyes as a result of HIV??--after ruling out EVERYTHING ELSE Read more »

Can neuropathy be a sign of HIV.

Posted by Anonymous, 3 Replies
...I recently tested negative for HIV at 15 weeks, but I am having neuropathy in feet and legs. If it's not being caused by HIV, then what could it be? Read more »

neuropathy

Posted by cepo, 2 Replies
...arms and it doesnt go away. I go these feelings about 3 months afterwards and they dont go away. I guess my question is, "is neuropathy common in the early stages of HIV"? I've heard its an opportunistic infection but can it happen so early on?... Read more »

Neuropathy

Posted by tol85, 1 Reply
... and suddenly all symptoms are gone? I've been told that Neuropathy is something usually found in the latter part of HIV or AIDS. Usually cause by certain mediactions. My other question is, how common is neuropathy in early HIV? I started getting... Read more »